Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 18, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Oct 5, 2008, 12:46 PM CDT for 12 counties in Kansas; Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 5, 2008, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2008, 12:46 PM CDT (17:46 UTC)
- In effect from
- Oct 5, 2008, 1:00 PM CDT
- Expired
- Oct 5, 2008, 5:51 PM CDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 051746 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1146 AM MDT SUN OCT 5 2008 ...WIND SPEEDS ARE ON THE INCREASE THROUGH THE EARLY AFTERNOON... .SOUTH WINDS HAVE BEEN INCREASING THIS MORNING AHEAD OF THE STORM SYSTEM THAT IS EXPECTED TO BRING A PERIOD OF RAIN TO THE TRI-STATE REGION TONIGHT AND TOMORROW. WINDS WILL CONTINUE TO INCREASE ABOVE ADVISORY CRITERIA EARLY THIS AFTERNOON BEFORE DECREASING AGAIN BY EARLY EVENING WITH THE APPROACH OF SUNSET. KSZ002>004-013>016-027>029-041-042-NEZ080-081-060000- /O.NEW.KGLD.WI.Y.0018.081005T1800Z-081006T0000Z/ RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...GOODLAND... COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... TRIBUNE...LEOTI...TRENTON...MCCOOK 1146 AM MDT SUN OCT 5 2008 /1246 PM CDT SUN OCT 5 2008/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE COMMON ACROSS THE ADVISORY AREA EARLY THIS AFTERNOON. WIND SPEEDS ARE EXPECTED TO DECREASE EARLY THIS EVENING WITH THE APPROACH OF SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LOCKHART
1 follow-up statement
000 WWUS73 KGLD 052251 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 451 PM MDT SUN OCT 5 2008 KSZ002>004-013>016-027>029-041-042-NEZ080-081-060000- /O.CAN.KGLD.WI.Y.0018.000000T0000Z-081006T0000Z/ RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...GOODLAND... COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... TRIBUNE...LEOTI...TRENTON...MCCOOK 451 PM MDT SUN OCT 5 2008 /551 PM CDT SUN OCT 5 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. SURFACE WINDS HAVE DECREASED ACROSS THE REGION LATE THIS AFTERNOON. ALTHOUGH WINDS WILL REMAIN BREEZY OUT OF THE SOUTH THROUGH THIS EVENING WITH OCCASIONAL GUSTS OVER 25 MPH...WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Oct 5, 3:00 AM CDT, 9 hours 46 minutes earlier.
Area forecast discussion, Oct 5, 3:00 AM CDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 AM MDT SUN OCT 5 2008 .DISCUSSION...FORECAST CONCERNS ARE ON PRECIPITATION POTENTIAL/AMOUNTS ALONG WITH WINDS AND TEMPERATURES THROUGH WEDNESDAY MORNING. TODAY THROUGH TUESDAY NIGHT...PREVIOUS FORECAST IN PRETTY GOOD SHAPE WITH INCREASING CHANCES FOR PRECIPITATION...MAINLY IN THE FORM OF RAIN WITH PERHAPS A THUNDERSTORM OR TWO (GIVEN RATHER STABLE MID LEVEL LAPSE RATES) STARTING THIS AFTERNOON AND ESPECIALLY TONIGHT THROUGH MONDAY BEFORE DECREASING FROM WEST TO EAST QUICKLY MONDAY NIGHT AS THE UPPER LEVEL TROUGH AND ASSOCIATED LIFT WITH IT MOVES ACROSS THE AREA. STILL HAVE SOME TIMING ISSUES AMONGST THE MODELS SO PRECIP MAY LINGER A BIT LONGER THEN CURRENTLY EXPECTED AND/OR AXIS OF HEAVIEST QPF THROUGH THE EVENT COULD CHANGE A BIT AS WELL. HAVE USED 06Z HPC QPF AS A START WITH SOME BLENDING FROM SURROUNDING OFFICES. TEMPERATURES MAY GET TO AROUND 70 TODAY DESPITE THE CLOUDS BEFORE STRUGGLING TO REACH 60 ON MONDAY AS EXTENSIVE CLOUDINESS AND PRECIP LIMIT ANY WARMING. FOR TUESDAY SHOULD HAVE SOME WARMING FROM WEST TO EAST WITH READINGS GENERALLY IN THE 60S. COOLEST OVERNIGHT LOWS WILL BE MONDAY NIGHT AND TUESDAY NIGHT WITH READINGS IN THE UPPER 30S TO MID 40S (WEST TO EAST). HAVE SOME CONCERN THAT IF THE CURRENT ADVERTISED PRECIP FALLS SOIL MOISTURE WILL INCREASE ENOUGH TO POSSIBLY OFFSET THE OTHERWISE EXCELLENT RADIATIONAL COOLING EFFECTS OF A CLEAR SKY...LIGHT WINDS AND OTHERWISE LOW DEWPOINTS TO WARRANT SOME FROST CONCERNS. STILL HAVE SOME TIME TO WATCH THIS UNFOLD. WILL ALSO HAVE SOME WINDY SOUTHERLY AND NORTHERLY WINDS (PRE AND POST FRONTAL) THROUGH THE PERIOD. LOCAL WIND GUST PROGRAM USING THE NAM SUGGESTS ADVISORY CRITERIA WILL BE EASILY MET MONDAY DESPITE FWC/MET/MAV WINDS BEING SUB ADVISORY CRITERIA. WILL NEED TO MONITOR THIS AS WELL AND PREVIOUS FORECASTS HAVE ADDRESSED THIS QUITE WELL. WEDNESDAY THROUGH SATURDAY...NO CHANGES MADE AT THIS TIME. DDT && .AVIATION... FOR THE 12Z TAFS...FOR KGLD VFR CONDITIONS EXPECTED THROUGH 21Z OR SO BEFORE FALLING INTO THE MVFR/IFR RANGE SHORTLY THEREAFTER AS STRATUS AND PRECIPITATION MOVE INTO THE AREA FROM THE SOUTH. CONDITIONS WILL CONTINUE TO WORSEN WITH CIGS FALLING INTO THE IFR/LIFR RANGE FROM 00Z THROUGH AT LEAST 12Z. AT KMCK ONSET OF MVFR/IFR CIGS LIKELY DELAYED 3-5 HOURS BEFORE FALLING INTO THE IFR/LIFR RANGE THROUGH AT LEAST 12Z AS WELL. DDT && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && WFO GOODLAND
Hazardous weather outlook, Oct 5, 4:30 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 330 AM MDT SUN OCT 5 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 330 AM MDT SUN OCT 5 2008 /430 AM CDT SUN OCT 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM MAKES ITS WAY TOWARD THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED NON SEVERE THUNDERSTORMS REMAIN POSSIBLE AS THE STORM SYSTEM MOVES ACROSS THE AREA MONDAY BEFORE ENDING FROM WEST TO EAST MONDAY NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DDT
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.